MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Model Number RBYPODJ5-A
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-02162.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior communicating artery (acom) using pod packing coils (pod pc), ruby coils, a ruby coil detachment handle (handle), and a lantern delivery microcatheter (lantern).During the procedure, the physician placed two ruby coils and four pod pcs in the target vessel using the handle.The physician then attempted to advance another pod pc; however, the pod pc was stuck and would not advance out its introducer sheath.Therefore, the pod pc was removed.The physician then placed a new pod pc in vessel using the handle.Subsequently, the physician advanced the last pod pc into the vessel and attempted to detach it using a handle; however, the pod pc failed to detach.Therefore, the pod pc was removed.The physician was satisfied with the packing density and decided to end the procedure.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pod pc confirmed, the reported complaint.Evaluation revealed, a kink on the proximal end of the pusher assembly.This damage is likely, the probable cause of the reported complaint.During functional testing, the pod pc embolization coil was advanced out of the introducer sheath without an issue.However, the entire pod pc could not be advanced through the introducer sheath, due to the pusher assembly kink.If the pusher assembly is mishandled at extreme angles during use, damage such as a kink may occur.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed.And did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2021-02162.H3 other text: placeholder.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12558703
Report Number3005168196-2021-02161
Device Sequence Number12702438
Product Code HCG
UDI-Device Identifier00814548017631
UDI-Public00814548017631
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBYPODJ5-A
Device Catalogue NumberRBYPODJ5
Device Lot NumberF92726
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2021
Supplement Date Received by Manufacturer10/21/2021
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date11/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005